High Wind, Beckham
- When
- January 18, 9:55 PM CST
- Where
- Beckham forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Measured at Elk City mesonet.
A strong cold front brought high winds to parts of western and southwestern Oklahoma.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong cold front brought high winds to parts of western and southwestern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 18, 8:46 PM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
846 PM CST Fri Jan 18 2019
...Update...
&&
.DISCUSSION...
Latest surface obs show the cold front from near Chandler to
Purcell to just south of Vernon. Temperatures are falling quickly
behind it, and thermal profiles are now supportive of snow across
northwest Oklahoma. As cold advection continues across the rest of
the area, saturation/lift within dendritic growth zone should be
confined to a fairly narrow and quick moving frontogenetically
forced band tonight. Thus, accumulations should be minimal,
generally less than an inch.
Post-frontal northerly winds could be quite strong overnight.
Current configuration of the Wind Advisory seems to cover the
potential impacts fairly well, though a southeastward expansion
into south-central and southeast Oklahoma may be needed.
BRB
&&
.PREV DISCUSSION... /issued 611 PM CST Fri Jan 18 2019/
DISCUSSION...
AVIATION...
Ceilings will be variable throughout the TAF period
until storm system exits by mid-day Saturday. A cold front will
exit from southeastern Oklahoma tonight. Strong/gusty NW/N winds
are expected behind the front. Brief periods of light rain and
snow are possible.
PREV DISCUSSION... /issued 246 PM CST Fri Jan 18 2019/
DISCUSSION...
Surface low pressure, located over the eastern Texas Panhandle, will
move east and southeast across Oklahoma tonight. Very strong
northerly winds will develop behind an associated cold front with
some gusts to 50 mph possible. Meanwhile, a mid and upper level
trough will move across the southern Plains. Lift associated with
the front and trough will likely result in scattered showers and
perhaps a few thunderstorms this evening. As thermal profiles cool
below freezing, rain will transition to snow. This will occur
across parts of northern Oklahoma mainly after 9 pm then farther
south after midnight. Overall, snow is not expected to persist
long enough for accumulations of more than 1 inch. At this time we
will maintain the wind advisory through early Saturday morning
with no winter headlines. With regards to thunderstorms, there may
be a brief 1 to 3 hour window 11 pm - 2 am when elevated storms
may develop across mainly southeast Oklahoma. Instability and
effective shear will support a few storms with hail.
Most if not all of the precipitation is expected to end by sunrise
Saturday. Saturday will be rather cold and windy with decreasing
winds by evening.
A south wind will return on Sunday and temperatures will warm into
the 40s and mid 50s.
Another trough will approach the southern Plains around Tuesday
or Wednesday of next week. A very strong south wind will develop
ahead of this system Monday with a strong north wind expected by
Tuesday. Another front may move across the region Thursday, but
overall temperatures will remain near average for most of next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 25 32 21 / 30 60 10 0
Hobart OK 62 27 38 23 / 30 50 0 0
Wichita Falls TX 72 31 41 26 / 10 50 10 0
Gage OK 56 21 34 22 / 30 60 0 0
Ponca City OK 53 21 28 18 / 10 60 10 0
Durant OK 63 31 37 24 / 10 60 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 8 AM CST Saturday for OKZ006>008-011>013-
015>020-022>031-033>040-044-045.
Wind Advisory until 8 AM CST Saturday for OKZ004-005-009-010-014-
021.
TX...Wind Advisory until 8 AM CST Saturday for TXZ083>090.
&&
12/09Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 944 PM CST Fri Jan 18 2019 OKZ004>048-050>052-TXZ083>090-200345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 944 PM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Strong Winds... A strong north wind will develop behind a cold front late this afternoon and evening. North winds will increase to 25 to 35 mph behind the front. Wind gusts over 50 mph will be possible. .Winter Weather... Light snow is possible tonight with some light accumulations possible, mainly across northern and central Oklahoma. A few slick spots may occur on area roadways, but widespread hazardous travel is not expected. .Wind Chill... The cold air behind the front in combination with the strong winds will create wind chills in the teens and single digits. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Cold... Much colder temperatures are expected Saturday and early Sunday. Wind chill values will be in the single digits and teens early Saturday. Cold temperatures will persist into Sunday morning before warming back into the 40s on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
547 PM CST FRI JAN 18 2019
OKZ019-024-025-190015-
Oklahoma OK-Logan OK-Canadian OK-
547 PM CST FRI JAN 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Oklahoma...southeastern
Logan and northeastern Canadian Counties Until 615 PM CST....
AT 542 PM CST, a strong thunderstorm was located 6 miles east of
Piedmont, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail less than one-quarter inch diameter...
LAT...LON 3572 9714 3571 9714 3555 9769 3568 9776
3590 9735
TIME...MOT...LOC 2342Z 240DEG 48KT 3565 9763
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
658 PM CST FRI JAN 18 2019
OKZ019-020-023>030-190145-
Payne OK-Grady OK-Oklahoma OK-Logan OK-Pottawatomie OK-Canadian OK-
Caddo OK-Cleveland OK-McClain OK-Lincoln OK-
658 PM CST FRI JAN 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Payne...northern
Grady...Oklahoma...southeastern Logan...northwestern Pottawatomie...
southeastern Canadian...east central Caddo...Cleveland...western
McClain and Lincoln Counties Until 745 PM CST....
AT 653 PM CST, an area of showers with isolated thunder, was along a
line extending from near Langston to 3 miles northwest of Anadarko,
moving east at 60 MPH.
Hail up to one-quarter inch diameter may occur in isolated areas.
LAT...LON 3495 9743 3502 9821 3520 9825 3598 9737
3596 9662
TIME...MOT...LOC 0053Z 256DEG 45KT 3597 9729 3512 9829
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 PM CST FRI JAN 18 2019
OKZ019-020-025-026-190245-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
757 PM CST FRI JAN 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne...northeastern
Oklahoma...southeastern Logan and Lincoln Counties Until 845 PM
CST....
AT 755 PM CST, An area of showers with a few thunderestorms was
located along a line extending from near Ripley to near Oklahoma
City, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
LAT...LON 3555 9672 3567 9744 3610 9700 3616 9662
3604 9662
TIME...MOT...LOC 0155Z 239DEG 38KT 3600 9693 3560 9730
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 841 PM CST FRI JAN 18 2019 OKZ020-026-030-190315- Payne OK-Pottawatomie OK-Lincoln OK- 841 PM CST FRI JAN 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne...northeastern Pottawatomie and eastern Lincoln Counties Until 915 PM CST.... AT 838 PM CST, an area of showers with a few thunderstorms was located along a line extending from 3 miles east of Cushing to near Meeker, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... This includes Interstate 44 between mile markers 164 and 182. LAT...LON 3543 9663 3548 9698 3587 9691 3606 9662 TIME...MOT...LOC 0238Z 263DEG 26KT 3597 9671 3549 9692 WR
The national radar mosaic for the moment the first event began.
5 high wind. Local standard time, as filed.
Measured at Elk City mesonet.
Measured at Medicine Park mesonet.
Measured at Minco mesonet.
Measured in Okarche.
Measured at Minco mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804210, 804211, 804213, 804214, 804215.